Jump to content
GLORIAmunchkin72 GLORIAmunchkin72 (New Member)

PT INR critical level, not once, not twice

Nurses   (12,351 Views 18 Comments)
8,548 Visitors; 644 Posts
If you find this topic helpful leave a comment.

You are reading page 2 of PT INR critical level, not once, not twice. If you want to start from the beginning Go to First Page.

advertisement
I have few questions.

1. What is her INR when you refuse to give this Coumadin?

2. Does she have a DVT, valve replacement, s/p hip surgery?

3. What abx is she on? What is her albumin?

What is the connection between the Albumin level and the INR? Thanks.

Share this post


Link to post
Share on other sites
What is the connection between the Albumin level and the INR? Thanks.

Indirect, I assume. Albumin has an effect on drug distribution--so if she has a low albumin level, it could effect her levels of abx which could then affect (according to the OP) the INR.

That's what I'm thinking, anyway.

NurseFirst

Share this post


Link to post
Share on other sites

sounds like a doc/nurse should be monitoring this....you don't mess around w/coumadin.

and yes, whenever a pt goes on abx, coumadin is usually lowered by the md with levels drawn within the week. i don't understand why no one is monitoring this.

leslie

Share this post


Link to post
Share on other sites

What I don't get is why the doc hasn't given orders to hold coumadin? I'm assuming you have med techs? We don't use them here in PA, but you would still need orders for the coumadin and lab work.

Our pharmacy will normally call us and remind us to get PT and INR at the start of ABt and at least every 3 days or more.

If you get a critical level, hold the dose and call the doc.....no second guessing.

Share this post


Link to post
Share on other sites

Sounds to me as if you did the right thing for the patient and yourself. Of course a nurse should have been and should be following this patient closely. The doctor should be doing a better job with the labs, lowering of dose while on abx, and orders for long term management. The Vit K issue needs to be addressed too. Sounds like this patient has a guardian angel in you and that facility should be giving you a pat on the back. :balloons:

Share this post


Link to post
Share on other sites

Thank you all so very much. I hope the doc figures this one out. My guess, though, is that this will be a recurring problem that will require vigilant monitoring.

Sounds to me as if you did the right thing for the patient and yourself. Of course a nurse should have been and should be following this patient closely. The doctor should be doing a better job with the labs, lowering of dose while on abx, and orders for long term management. The Vit K issue needs to be addressed too. Sounds like this patient has a guardian angel in you and that facility should be giving you a pat on the back. :balloons:

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
×